MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537330
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned advanix pancreatic stent was analyzed, the stent od was measured and the result was within specification, however; a visual evaluation noted that the pigtail section of the stent had a kink.The visual assessment of the returned device found a kink/bent in the pigtail of the stent.As per complaint information the issue occurred during the procedure, and the patient presented with a tight stricture.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to the observed stent pigtail kink generating the reported complaint of difficult to advance in the anatomy issue.Based on the information available and the analysis performed, the investigation conclusion code for the encountered damages will be documented as adverse event related to patient condition since an existing condition or disease was demonstrably responsible for the adverse event and use of the device has neither caused nor otherwise influenced this condition/disease-related adverse event.Therefore the most probable root cause for this event is adverse event related to patient condition.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during an endoscopic retrograde biliary drainage procedure in the common bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, the stent could not pass through the stricture site.The procedure was successfully completed with another of a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the pancreatic stent was kinked therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9969492
Report Number3005099803-2020-01643
Device Sequence Number4483005
Product Code FGE
UDI-Device Identifier08714729856924
UDI-Public08714729856924
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2020
Device Model NumberM00537330
Device Catalogue Number3733
Device Lot Number0023766476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR